1. Guest, the 'News in Brief' for the week beginning 15th February 2021 is here.
    Dismiss Notice
  2. Welcome! To read the Core Purpose and Values of our forum, click here.
    Dismiss Notice

Barely able to think after psychiatry visit.

Discussion in 'Addressing Chemical & Food Sensitivities' started by svetoslav80, Jun 20, 2020.

  1. svetoslav80

    svetoslav80 Senior Member (Voting Rights)

    Messages:
    199
    Likes Received:
    1,002
    Location:
    Bulgaria
    I was for 19 days in psychiatry on occasions I don't want to mention and now I'm barely able to think. I can still walk long distances but I can barely play my favorite game for 10-15 minutes and my brain stops. I was injected with haloperidol 5 mg (2-0-2) and promethazine (2-0-2). I don't know if the injections or the whole environment worsened me but I'm writing this thread so that others be careful with these medications.
     
    Last edited: Jun 20, 2020
    Starlight, DokaGirl, MeSci and 22 others like this.
  2. lunarainbows

    lunarainbows Senior Member (Voting Rights)

    Messages:
    2,353
    Likes Received:
    14,861
    I’m so sorry.

    During my autism assessment I was told that If I was ever admitted to a psych ward for any reason in the future, (as a few autistic people sometimes are, often for no good reason at all), that I should be very careful about taking medications and normal dosages as it can sometimes be very harmful and cause autistic people to become very ill. Well, I think there are lots of similarities in the brain functioning of autism and ME (light and noise sensitivity, sensory overload, emotional overload, new onset dyspraxia type symptoms in ME). So I’m not surprised that it has affected you so much, we still don’t know anything much about what’s going on in the brains of people with ME & our neurological symptoms... even if we do have co morbid psychological issues too...I’m very sorry that happened :(
     
    Last edited: Jun 20, 2020
  3. Mij

    Mij Senior Member (Voting Rights)

    Messages:
    4,203
    Likes Received:
    21,921
    :hug:

    I hope this passes soon.
     
    DokaGirl, MeSci, ladycatlover and 8 others like this.
  4. Kitty

    Kitty Senior Member (Voting Rights)

    Messages:
    1,574
    Likes Received:
    11,939
    I'm so sorry to hear this has happened to you.

    I take promethazine regularly for nausea, and it does cause sedation and make your thinking a bit fuzzy, specially if you're not used to it. It's longer acting than some drugs (people using it for travel sickness can take it the night before travel, rather than on the same day), but it should be out of your system completely within a couple of days. I've never heard of the other drug, though.

    I hope you're feeling a lot better soon. :hug:
     
    MeSci, ladycatlover, Hutan and 7 others like this.
  5. svetoslav80

    svetoslav80 Senior Member (Voting Rights)

    Messages:
    199
    Likes Received:
    1,002
    Location:
    Bulgaria
    Thank you for this information. Probably it wasn't any of the medications , but the environment was too tense for me (too many people at one place and I wasn't in the best relationships with one of the doctors).
     
    MeSci, ladycatlover, Yessica and 4 others like this.
  6. Snowdrop

    Snowdrop Senior Member (Voting Rights)

    Messages:
    1,669
    Likes Received:
    11,274
    Glad to here you are out now. Hopefully things will improve.
    Take care.
     
    MeSci, ladycatlover, Yessica and 5 others like this.
  7. Invisible Woman

    Invisible Woman Senior Member (Voting Rights)

    Messages:
    8,296
    Likes Received:
    48,075
    Thank you for sharing the information. I really hope you see some improvement soon. :hug:
     

Share This Page